upset stomach : Hi I have HUVS .After... - Vasculitis UK

Vasculitis UK

7,463 members6,502 posts

upset stomach

artists profile image
10 Replies

Hi I have HUVS .After rituximab l have generally improved . This is my fourth set of rituximab infusions . However each time I have suffered from upset and painful stomach pains . This does not kick in until four months after treatment. I had had this symptom before l was diagnosed so l know it’s the vasculitis. The consultant has added and taken away different medications with no effect . I have another 6 weeks until my next appointment. I have already lost nearly a stone over the last couple of weeks . I not sure if there is any thing over the counter l can try ? No trouble with bowels as I’m not really eating any thing . If l eat I feel very ill as well as pain .should l try indigestion tablets ? I’m a bit nervous ! I’m on so much medication all .

Thank you .

10 Replies
AndrewT profile image
AndrewT

I think that you, Really Should, TALK TO YOUR DOCTORS/ CONSULTANTS As Soon As Possible artists. I really DON'T LIKE the 'Sound' of your Symptoms at all.

Sorry to be so 'Blunt'

AndrewT

Paprika60 profile image
Paprika60

Hi, sorry to hear of your stomach condition. What do you mean you don't eat anything? Surely you must be eating some food to stay alive. Do you mean you can not eat a meal and end up vomiting? Have you had your stomach inspected? It is possible that all your medication including Rituximab is triggering a condition in your stomach. Personally I cannot take Rituximab. I had such violent reactions after one treatment...I ended up with a life changing stroke. So no more. I take Hydroxychloroquine which has stabled my rash and joint inflammation in six months. And I now get a weekly Belimumab (much gentler version of Rituximab). After so many years of being tried on with so little success, I am finally feeling stable though not in remission. But please do talk to your consultant asap and please get your stomach checked completely. If your consultant is wasting lots of time trying this and that but not having your stomach inspected, that's not good for you. After all you have one life to live and this is your life. Request politely but firmly. Good luck.

weathervane profile image
weathervane

i have Sjögren’s and have been on rituximab for a number of years . When i started on it i had awful gastritis that lasted about 10 days , after a discussion with the rheumy the next infusion was given at a slower rate and I felt much better.

I think you should contact your rheumy nurse and your gp as this does need investigation sooner rather than later, best wishes

trijaws profile image
trijaws

This certainly sounds like side effects that need to be discussed with your consultant. Confusing: the stomach pains don't occur until four months after your Rituxan infusion? What makes you think it's the Rituxan causing them? And you wrote these symptoms existed before you were diagnosed. So, Rituxan can not be causing this. Don't understand how you're not really eating anything but only mention weight loss over the last couple of weeks. Excuse my saying, but this doesn't seem appropriate questions for general public. Everyone is different, I've had Rituxan every 6 months for 6 yrs now and no problems at all.

artists profile image
artists in reply to trijaws

no l don’t t think the rituximab infusions are causing the stomach problems at all . I think rituximab are controlling the pain ,which is why I only get the pain and weight loss when I’m due for another infusion,

trijaws profile image
trijaws in reply to artists

Well that's good. I didn't understand how your initial post was worded. Is you rituximab given every 6 mos? Leaving 2 months of pain till next infusion? That makes a little more sense - doesn't help you any, but it's better understood now. So you're not really eating anything. You mean nothing, or not much? Have you experimented with what can be consumed and cause less pain? Milkshakes? Smoothies? Porridge? I'd not want to hae to not eat, that can cause stomach pain as well. Hope you and your consultant can find a remedy.

artists profile image
artists in reply to trijaws

thank you me too

Wagener profile image
Wagener

have you checked with your consultant it could be side effects

Investigator1 profile image
Investigator1

After reading all the posts I understand what you must be going through. A couple of things happened to me after my Rituximab initially. After about 4 weeks I had stomach pains, not severe but annoying, my consultant sent me for a colonoscopy and it was diagnosed as mild diverticulitis, high fibre plan has sorted that coupled with less stress. Secondly I had this pain under my ribs on the right again not severe but annoying, I was convinced it was my liver. Again my consultant sent me for an ultrasound and then a scan, the diagnosis was I had a slightly fatty liver which was a result of the Prednisolone, again it’s got better as I have exercised and finished with Pred. My message to you is you simply have to get this checked out and that goes without saying, however it’s not always a serious issue and can be sorted quite easily. Nick.

artists profile image
artists in reply to Investigator1

than you

You may also like...